×

zbMATH — the first resource for mathematics

Iwasawa theory of elliptic curves and Galois module structure. (English) Zbl 0802.11051
Let \(E\) be an elliptic curve with complex multiplication by the ring of integers of \(K\), an imaginary quadratic field. Assume the class number of \(K\) is 1, and \(E\) is defined over \(K\) and has everywhere good reduction over \(F\), an abelian extension of \(K\). Let \(p\) be an odd prime which splits as \(p= \pi\pi^*\) over \(K\). Let \({\mathcal B}_ i\) be the \({\mathcal O}_ F\)-Hopf algebra representing \(\ker [\pi^{*i}]: E(\mathbb{Q}^ c)\to E(\mathbb{Q}^ c)\), and \({\mathcal A}_ i\) the Cartier dual of \({\mathcal B}_ i\). For \(Q\) in \(E(F)\) let \(G_ Q(i)\) be the preimage of \(Q\) under \([\pi^{*i}]\), and let \(C_ Q(i)\) be the maximal \({\mathcal A}_ i\)-stable submodule of the integral closure of \(\mathbb{Z}\) in the Kummer algebra \(F_ Q(i)= \text{Map}_{\Omega_ F} (G_ Q(i), \mathbb{Q}^ c)\). Then, as M. Taylor [Ill. J. Math. 32, 428-452 (1988; Zbl 0648.14019)] shows, \(C_ Q(i)\) is a \({\mathcal B}_ i\)-principal homogeneous space, hence a locally free \({\mathcal A}_ i\)-module. Thus, for \({\mathcal M}_ i\) the maximal order of \({\mathcal A}_ i\), there is a map \(\psi_ i: E(F)/ [\pi^{*i} ]E(F)\to C\ell({\mathcal M}_ i)\) into the locally free class group of \({\mathcal M}_ i\), by \(\psi_ i(Q)= (C_ Q (i)\cdot {\mathcal M}_ i)\).
The author shows that if the algebraic \(p\)-adic height pairing for \(E/F\) of B. Perrin-Riou [Invent. Math. 70, 369-398 (1983; Zbl 0547.14025)] is non-degenerate modulo torsion, that the \(p\)-primary component of the Tate-Shafarevich group of \(E/F\) is finite and that the rank of a certain eigenspace obtained from \(E(F)\) is 1, then there is some point \(Q\) of infinite order with \(\psi_ i(Q)=0\) for all \(i\).

MSC:
11R23 Iwasawa theory
11G05 Elliptic curves over global fields
11R33 Integral representations related to algebraic numbers; Galois module structure of rings of integers
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] A. Agboola, Abelian varieties and Galois module structure in global function fields , to appear in Math. Z. · Zbl 0863.11078 · doi:10.1007/BF02571951 · eudml:174697
[2] A. Agboola and M. J. Taylor, Class invariants of Mordell-Weil groups , to appear in J. Reine Angew. Math. · Zbl 0799.11049
[3] A. Brumer, On the units of algebraic number fields , Mathematika 14 (1967), 121-124. · Zbl 0171.01105 · doi:10.1112/S0025579300003703
[4] N. P. Byott and M. J. Taylor, Hopf orders and Galois module structure , Group Rings and Class Groups, DMV Sem., vol. 18, Birkhäuser, Basel, 1992, pp. 153-210. · Zbl 0811.11068
[5] Ph. Cassou-Noguès and A. Srivastav, On Taylor’s conjecture for Kummer orders , Sém. Théor. Nombres Bordeaux (2) 2 (1990), no. 2, 349-363. · Zbl 0726.11038 · doi:10.5802/jtnb.32 · numdam:JTNB_1990__2_2_349_0 · eudml:93521
[6] Ph. Cassou-Noguès and M. J. Taylor, Elliptic Functions and Rings of Integers , Progr. Math., vol. 66, Birkhäuser, Boston, 1987. · Zbl 0608.12013
[7] J. Coates, Infinite descent on elliptic curves with complex multiplication , Arithmetic and Geometry, Vol. I, Progr. Math., vol. 35, Birkhäuser, Boston, 1983, pp. 107-137. · Zbl 0541.14026
[8] J. Coates and M. J. Taylor, \(L\)-functions and Arithmetic , London Math. Soc. Lecture Note Ser., vol. 153, Cambridge Univ. Press, Cambridge, 1991, Proceedings of the Durham Symposium. · Zbl 0718.00005
[9] J. Coates and A. Wiles, On the conjecture of Birch and Swinnerton-Dyer , Invent. Math. 39 (1977), no. 3, 223-251. · Zbl 0359.14009 · doi:10.1007/BF01402975 · eudml:142468
[10] A. Fröhlich, Galois Module Structure of Algebraic Integers , Ergeb. Math. Grenzgeb. (3), vol. 1, Springer-Verlag, Berlin, 1983. · Zbl 0501.12012
[11] R. Greenberg, Iwasawa theory for \(p\)-adic representations , Algebraic number theory, Adv. Stud. Pure Math., vol. 17, Academic Press, Boston, MA, 1989, in Honor of K. Iwasawa, pp. 97-137. · Zbl 0739.11045
[12] B. H. Gross, Heegner points on \(X_ 0(N)\) , Modular forms (Durham, 1983), Ellis Horwood Ser. Math. Appl.: Statist. Oper. Res., Horwood, Chichester, 1984, pp. 87-105. · Zbl 0559.14011
[13] A. Plater, Height pairings on elliptic curves , Ph.D. thesis, Cambridge Univ., 1991. · Zbl 0752.11026
[14] B. Perrin-Riou, Descente infinie et hauteur \(p\)-adique sur les courbes elliptiques à multiplication complexe , Invent. Math. 70 (1982/83), no. 3, 369-398. · Zbl 0547.14025 · doi:10.1007/BF01391797 · eudml:142980
[15] B. Perrin-Riou, Arithmétique des courbes elliptiques et théorie d’Iwasawa , Mém. Soc. Math. France (N.S.) (1984), no. 17, 130. · Zbl 0599.14020 · numdam:MSMF_1984_2_17__1_0 · eudml:94856
[16] K. Rubin, \(p\)-adic \(L\)-functions and rational points on elliptic curves with complex multiplication , Invent. Math. 107 (1992), no. 2, 323-350. · Zbl 0770.11033 · doi:10.1007/BF01231893 · eudml:143969
[17] J. Silverman, The Arithmetic of Elliptic Curves , Graduate Texts in Math., vol. 106, Springer-Verlag, New York, 1986. · Zbl 0585.14026
[18] A. Srivastav and M. J. Taylor, Elliptic curves with complex multiplication and Galois module structure , Invent. Math. 99 (1990), no. 1, 165-184. · Zbl 0705.14031 · doi:10.1007/BF01234415 · eudml:143754
[19] M. J. Taylor, Mordell-Weil groups and the Galois module structure of rings of integers , Illinois J. Math. 32 (1988), no. 3, 428-452. · Zbl 0631.14033
[20] M. J. Taylor, Classgroups of Group Rings , London Math. Soc. Lecture Note Ser., vol. 91, Cambridge Univ. Press, Cambridge, 1984. · Zbl 0597.13002
[21] M. J. Taylor, Rings of integers of fields obtained by the division of Heegner points , handwritten manuscript. · Zbl 0974.81018
[22] M. J. Taylor, The Galois module structure of certain arithmetic principal homogeneous spaces , J. Algebra 153 (1992), no. 1, 203-214. · Zbl 0776.11065 · doi:10.1016/0021-8693(92)90153-D
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.